An asymptotic expansion of a beta-type integral and its application to probabilities of large deviations

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

2 Scopus Citations
View graph of relations


  • J. C. Fu
  • R. Wong


Original languageEnglish
Pages (from-to)410-414
Journal / PublicationProceedings of the American Mathematical Society
Issue number3
Publication statusPublished - Jul 1980
Externally publishedYes


An asymptotic expansion is obtained for an incomplete beta-type integral, which arises in the study of probabilities of large deviations. The expansion obtained yields large deviation results for binomial, quantile, and related probabilities. Our approach is based on a generalized version of Laplace’s method. © 1980 American Mathematical Society.

Research Area(s)

  • Asymptotic expansion, Laplace’s method, Large deviation, Sample quantile